High Wind, Guadalupe Mountains of Culberson County
- When
- December 1, 12:00 AM MST to 12:37 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- RAWS
Strong westerly winds mixed down in the Guadalupe and Davis Mountains as the base of a potent upper trough swept over the region.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong westerly winds mixed down in the Guadalupe and Davis Mountains as the base of a potent upper trough swept over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 30, 9:48 PM MST, 2 hours 12 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1048 PM CST Fri Nov 30 2018
.AVIATION...
06Z TAF issuance
No aviation concerns overnight, VFR conditions will prevail at all
terminals through Saturday morning. Around mid morning, westerly winds
will increase once again but speeds will be a bit lower than what we
saw Friday afternoon. BLDU may cause vis issues again at MAF and INK.
Otherwise, high winds will persist across the Guadalupe Mountains
through Saturday afternoon. Low-flying aircraft may experience
localized but extreme turbulence, or strong downward airflows, if
flying in the vicinity of the Guadalupe Mountains. Pilots should be
alert for standing wave clouds or other evidence of mountain wave
activity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 47 68 39 67 / 0 0 0 0
Carlsbad 44 65 38 60 / 0 0 0 0
Dryden 50 74 44 74 / 0 0 0 0
Fort Stockton 47 67 44 69 / 0 0 0 0
Guadalupe Pass 37 54 39 52 / 0 0 0 0
Hobbs 41 61 34 59 / 0 0 0 0
Marfa 31 59 32 62 / 0 0 0 0
Midland Intl Airport 46 66 41 66 / 0 0 0 0
Odessa 46 65 40 64 / 0 0 0 0
Wink 42 68 38 67 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 2 PM MST Saturday for Guadalupe
Mountains of Eddy County.
Wind Advisory until 3 AM MST Saturday for Eddy County Plains.
TX...High Wind Warning until 3 PM CST /2 PM MST/ Saturday for
Davis/Apache Mountains Area-Guadalupe Mountains.
Wind Advisory until 4 AM CST Saturday for Big Bend Area.
&&
29Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1255 PM CST Fri Nov 30 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 1255 PM CST Fri Nov 30 2018 /1155 AM MST Fri Nov 30 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A High Wind Warning remains in effect this afternoon for the Guadalupe Mountains... Eddy and Culberson county plains... and tonight for the Guadalupe and Davis Mountains. A Wind Advisory remains in effect for the rest of Southeast New Mexico and most of West Texas the rest of the afternoon. Blowing dust could cause visibilities to drop across the area this afternoon. Use caution while driving. Elevated fire weather conditions will develop this afternoon across much of the area... a Fire Danger Statement is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A High Wind Warning is in effect Saturday for the Guadalupe and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, December 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 788103, 788114.